Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 508, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 17, 2007, 2:20 PM CDT for 4 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2007, 2:20 PM CDT (19:20 UTC)
- Expired
- Aug 17, 2007, 8:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bandera County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 171922
FFWEWX
TXC019-171-259-265-180115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BANDERA COUNTY...
THIS INCLUDES THE CITIES OF...VANDERPOOL...MEDINA...BANDERA...
GILLESPIE COUNTY...
THIS INCLUDES THE CITY OF FREDERICKSBURG...
KENDALL COUNTY...
THIS INCLUDES THE CITIES OF...COMFORT...BOERNE...
KERR COUNTY...
THIS INCLUDES THE CITY OF KERRVILLE...
* UNTIL 815 PM CDT
* AT 213 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM TROPICAL SHOWERS OVER THE AREA...MOVING NORTHWEST AT 10 MPH.
TROPICAL SHOWERS WILL CONTINUE TO DEVELOP AND STREAM ACROSS THE
AREA THROUGHOUT THE AFTERNOON HOURS...PRODUCING RAINFALL TOTALS UP
TO 5 INCHES OVER ALREADY SATURATED GROUNDS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLOW CITY...ECKERT...KERRVILLE STATE
PARK...CRABAPPLE...INGRAM...
HILLTOP...TIVYDALE...WALTONIA...HUNT...LOST MAPLES STATE PARK...
MOUNTAIN HOME...DOSS...HARPER AND KERR WILDLIFE MGMT AREA
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE
LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3035 9859 3014 9860 3005 9851 2996 9849
2970 9881 2959 9892 2960 9898 2963 9899
2963 9924 2968 9953 2969 9956 3027 9976
3029 9931 3047 9928 3047 9863
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 12:40 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 17, 12:40 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1240 PM CDT FRI AUG 17 2007 .AVIATION...I-35 CORRIDOR TERMINALS OCNL MVFR CIGS AND VSBYS IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BECOMING AFTER 00Z VFR AND AFT 06Z MVFR CIGS REDEVELOPING WITH SCATTERED SHOWERS AFTER 14Z LCLY LOWERING VSBYS. KDRT TERMINAL VFR CIGS AROUND 4 THSD AGL WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LOCALLY LOWERING CIGS AND VSBYS TO MVFR BECOMING AFTER 03Z VFR. && .PREV DISCUSSION... /ISSUED 1219 PM CDT FRI AUG 17 2007/ UPDATE... QUICK UPDATE TO RAISE MAX TEMPS A COUPLE OF DEGREES DUE TO A LITTLE MORE SUNSHINE. PREV DISCUSSION... /ISSUED 1034 AM CDT FRI AUG 17 2007/ UPDATE... LATE THIS MORNING THE CENTER OF TROPICAL DEPRESSION ERIN WAS NEARLY STATIONARY OVER CROCKETT COUNTY. THE 12Z SOUNDINGS AT DRT AND CRP WERE UNCAPPED WITH PWS OVER 2 INCHES SO WE EXPECT CONVECTION TO INCREASE IN COVERAGE AS SFC TEMPS REACH CONVECTIVE TRIGGER TEMPS IN THE LOWER TO MID 80S. THUS WE WILL CONTINUE WITH THE CURRENT CONFIGURATION OF THE FFA. THE GREATEST THREAT FOR COPIOUS RAINFALL AMOUNTS AND FLASH FLOODING WILL BE ACROSS THE EDWARDS PLATEAU AND TEXAS HILL COUNTRY...AREAS IN CLOSE PROXIMITY OF THE CENTER OF ERIN. ONLY MINOR CHANGES TO THE CURRENT FCST. GRIDS AND TEXT PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 351 AM CDT FRI AUG 17 2007/ DISCUSSION... REMNANTS OF ERIN CONTINUE TO EFFECT THE HILL COUNTRY THIS MORNING. THE CENTER OF THE LOW IS NEAR EDWARDS COUNTY. RAINFALL AMOUNTS HAVE BEEN DECREASING OVER THE PAST COUPLE OF HOURS...BUT STILL SEEING LIGHT TO MODERATE RAINS. THIS SYSTEM IS EXPECTED TO TRACK SLOWLY NORTHWEST. THIS WILL KEEP SOUTH CENTRAL TEXAS AND THE HILL COUNTRY UNDER THE GUN FOR TODAY. A DEEP CONNECTION OF MOISTURE REMAINS EVIDENT ON SATELLITE IMAGERY INTO THE GULF. DAYTIME HEATING AND OBVIOUS INSTABILITY WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. THUS...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS EVENING. AT THIS POINT...SEE NO NEED TO EXTEND THE FLASH FLOOD WATCH. REMNANTS OF ERIN WILL REMAIN OVER TEXAS THROUGH THE WEEKEND. THE CENTER OF THE LOW WILL TRACK UP THROUGH THE HILL TOWARDS THE PANHANDLE. HOWEVER...WITH HIGH PW VALUES AND AN UNSTABLE AIRMASS...CHANCES OF RAIN WILL CONTINUE FOR SOUTH CENTRAL TEXAS THROUGH THE WEEKEND. EARLY NEXT WEEK...JUST AS THIS UPPER LOW MOVES INTO MEXICO ANOTHER SYSTEM MOVES ONSHORE. THIS WILL CONTINUE THE CHANCES OF RAIN FOR THE REGION THROUGHOUT THE WEEK. CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE...AND LIKELY AFFECTING DEEP SOUTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 76 86 76 93 / 80 50 50 20 20 AUSTIN BERGSTROM INTL AIRPORT 88 75 87 74 92 / 80 50 50 20 20 DEL RIO INTL AIRPORT 88 77 92 77 93 / 70 70 40 20 10 SAN ANTONIO INTL AIRPORT 89 77 87 77 92 / 70 50 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/02
Hazardous weather outlook, Aug 17, 5:49 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT FRI AUG 17 2007 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 549 AM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL SOUTH CENTRAL TEXAS THROUGH THIS EVENING. NUMEROUS TROPICAL SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION ERIN...LOCATED OVER THE WESTERN TEXAS HILL COUNTRY...WILL PRODUCE WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING TODAY AND EARLY TONIGHT. GENERAL RAIN AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED TOTALS OF 6 TO 10 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED ON SATURDAY... CONTINUING THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Aug 17, 9:03 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 AM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 13 NE FREDERICKSBURG 30.40N 98.72W
08/17/2007 M6.55 INCH GILLESPIE TX TRAINED SPOTTER
6.55 INCHES SINCE MIDNIGHT.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:15 PM CDT | Flash Flood Warning | EWX | Lavaca | 60 min |
| Aug 16, 7:24 PM CDT | River Flood Warning | EWX | Bandera | 15 hr |
| Aug 16, 7:51 PM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| Aug 16, 8:15 PM CDT | Flash Flood Warning | EWX | Wilson | 4 hr |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Uvalde | 14 hr |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Medina | 14 hr |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Frio | 4 days |
| Aug 16, 8:20 PM CDT | River Flood Warning | EWX | Uvalde | 14 hr |
| Aug 16, 8:58 PM CDT | River Flood Warning | EWX | Kerr | 14 hr |
| Aug 16, 9:08 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Llano | 23 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Llano | 12 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Gillespie | 12 hr |
| Aug 16, 9:37 PM CDT | River Flood Warning | EWX | Blanco | 23 hr |
| Aug 16, 10:23 PM CDT | River Flood Warning | EWX | Kendall | 13 hr |
| Aug 16, 10:23 PM CDT | River Flood Warning | EWX | Comal | 23 hr |
| Aug 16, 10:29 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 6 hr |
| Aug 16, 11:23 PM CDT | River Flood Warning | EWX | Bexar | 22 hr |
| Aug 16, 11:58 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 6 hr |
| Aug 17, 12:35 AM CDT | Flash Flood Warning | EWX | Gillespie, Kendall | 6 hr |
| Aug 17, 12:49 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 6 hr |
| Aug 17, 12:49 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina | 6 hr |
| Aug 17, 3:25 AM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 18 hr |
| Aug 17, 4:36 AM CDT | River Flood Warning | EWX | Bexar | 17 hr |
| Aug 17, 6:00 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Llano | 5 hr |
| Aug 17, 6:00 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Gillespie, Guadalupe, Kendall and 1 more | 5 hr |
| Aug 17, 11:05 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Aug 17, 11:40 AM CDT | River Flood Warning | EWX | Llano | 9 hr |
| Aug 17, 1:49 PM CDT | Flash Flood Warning | EWX | Burnet | 116 min |
| Aug 17, 2:20 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 6 hr |
| Aug 17, 3:04 PM CDT | Flash Flood Warning | EWX | Hays | 116 min |
| Aug 17, 3:35 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.